MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA LP POLYAXIAL SCREW 6.5 X 45MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.

STRYKER SPINE-SWITZERLAND XIA LP POLYAXIAL SCREW 6.5 X 45MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Catalog Number 03821645
Medical Device Problem Codes Detachment Of Device Component (1104); Mechanical Problem (1384)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/26/2016
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that 5 years ago, the products were implanted in the patient.After that, the products were attempted to be removed on (b)(6) 2016 after synostotic.A broken screw was confirmed after removing the screw from area of s1 r.The broken part couldn't be removed and in patient body.And attempted to remove the screw of l5 l, it was rocked the head of screw.It was confirmed the broken screw head was on the tip of a monodriver during unlocking the screw by the monodriver.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: screw tulip disengagement was confirmed via visual inspection.No relevant manufacturing issues were identified as all units met stryker specifications.Conclusion: the most likely cause of the event is fatigue of the devices due to the length of implantation.
 
Event or Problem Description
It is reported that 5 years ago, the products were implanted in the patient.After that, the products were attempted to be removed on (b)(6) 2016 after synostotic.A broken screw was confirmed after removing the screw from area of s1 r.The broken part couldn't be removed and in patient body.And attempted to remove the screw of l5 l, it was rocked the head of screw.It was confirmed the broken screw head was on the tip of a mono driver during unlocking the screw by the mono driver.

Brand Name
XIA LP POLYAXIAL SCREW 6.5 X 45MM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6277941
Report Number3005525032-2017-00014
Device Sequence Number16327991
Product Code KWQ
UDI-Device Identifier04546540149244
UDI-Public(01)04546540149244
Combination Product (Y/N)N
PMA/510(K) Number
K002858
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number03821645
Device Lot NumberA82643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/25/2017
Supplement Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1